MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JETD REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JETD REPERFUSION CATHETER; NRY
Catalog Number 5MAXJETDKIT
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional 510(k)# that also applies to this complaint: k133317.The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right m1 segment of the middle cerebral artery (mca) using a penumbra system jetd reperfusion catheter (jetd).During the procedure, the physician made a successful pass using a jetd, a non penumbra stent retriever, and a non penumbra microcatheter.Before making a second pass, the physician noticed the microcatheter to be damaged and; therefore, it was removed from the patient.The physician attempted to insert a new microcatheter for a second pass; however, was unable to advance the microcatheter and guidewire through the jetd.It was discovered that the tip of the initial microcatheter had broken off and traveled distally.It was reported that the physician did not want to lose access and decided to aspirate using the jetd.The jetd was then removed from the patient and found the distal end of the jetd to be kinked.The procedure was ended at this point and the broken tip of the initial microcatheter was left in the patient as it was too distal in the anatomy to be retrieved.
 
Additional Manufacturer Narrative
Results: the returned penumbra system jetd reperfusion catheter (jetd) was kinked at approximately 3.0 cm and 123.0 cm from the hub.Conclusions: evaluation of the returned jetd confirmed a distal kink.If the jetd is manipulated against resistance, damage such as a kink may occur.This kink may have contributed to the first microcatheter becoming fractured and the difficulty advancing of the second microcatheter into the jetd.During functional testing, a test mandrel was unable to be advanced pass the kink on the jetd.No other devices associated with the complaint were returned for evaluation; therefore, the root cause of the kink could not be determined.Further investigation revealed an additional kink under the strain relief.This kink was likely incidental to the complaint.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM JETD REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9269629
Report Number3005168196-2019-02033
Device Sequence Number13921526
Product Code NRY
UDI-Device Identifier00814548019741
UDI-Public00814548019741
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K090752
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/03/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2022
Device Catalogue Number5MAXJETDKIT
Device Lot NumberF87966
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/03/2019
Supplement Date Received by Manufacturer11/08/2019
Initial Report FDA Received Date11/01/2019
Supplement Report FDA Received Date11/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Patient Weight97
Date Report Sent to FDA01/01/2005